MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE
Model Number H74939407S0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Event description: safari 2 sm guidewire used during picardia short cut procedure, followed by an edw thv delivery.Upon removal of the tavr delivery system, the wire came back across the valve with the device.Per the physician, he pulled everything out at once.He admitted that he did not pull the safari wire inside of a catheter before pulling back across the valve and out of the body.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: n/a.What is the next course of action?: n/a.Patient present at time of event?: yes.Patient complications: no patient complications.Additional information: question: when specifically during device prep or during the procedure did the device damage occur? answer: noticed at the end of the procedure after removal question: where specifically on the device did the damage occur? answer: tapered end question: was the original safari2 guidewire was used to complete the procedure? answer: same safari 2 guidewire was used the entire case.Damage occurred upon removal of the wire at the end of the case.Question: please describe what device damage occurred and where on the device the damage was located.Answer: damage occurred at the preshaped curve of the device.Outer coating separated from the inner core wire.Question: what is the lot number for this device? answer: unsure of the lot # as package was tossed.Question: can you please request further details from the end user/hospital on what they believe caused this damage to the safari2 guidewire? answer: yes, after conversation with the physician he forgot to pull the wire back inside the delivery system before removing it from the body.Question: was the safari2 guidewire constrained within a catheter during insertion and removal from the patient? answer: no question: was the safari2 guidewire inside the patient when this damage occurred? answer: yes, upon quick removal, the tech laid the wire on the table and i noticed the damage.
 
Additional Manufacturer Narrative
Product was not received at the time of this report; therefore, no physical analysis could be performed.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The image provided by the distributor presented a fracture of the core wire and stretched coil wraps at an unknown distance from the distal tip.As indicated in the device instructions for use (dfu): 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.Never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The curve of the safari2 guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If any further relevant information is received, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each safari2 275cm sml crv 1pk; returned coiled, loose without dispenser assembly and j-straightener and double-bagged within "zip-lock" style poly biohazard pouches.The images provided by the distributor presented a fracture of the core wire and stretched coil wraps at an unknown distance from the distal tip.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The specimen presented a ductile, tensile overload of the core wire an unknown distance from the distal tip weld mass with concurrent stretched coil damage of approximately 31 cm from the distal tip.The specimen also presented kink/bend damage at 23.5 cm from the formed distal curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use (dfu): 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: · when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.· exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.· never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.· the curve of the safari2 guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If any further relevant information is received, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE - SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key17557378
Report Number2126666-2023-00056
Device Sequence Number11991183
Product Code DQX
UDI-Device Identifier08714729887652
UDI-Public08714729887652
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939407S0
Device Catalogue Number39407S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale